Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 23, 2001, 6:58 PM EST for Warren County, Indiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2001, 6:58 PM EST (23:58 UTC)
- Expired
- Jul 23, 2001, 8:00 PM EST
- In force
- 62 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Warren County, IN
The radar
The Indianapolis radar (KIND), 123 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 232358 SVRIND INC171-240100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 658 PM EST MON JUL 23 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL INDIANA * UNTIL 800 PM EST * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES NORTHWEST OF PINE VILLAGE...OR ABOUT 26 MILES EAST OF PAXTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PINE VILLAGE AT 710 PM EST INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4048 8753 4027 8753 4021 8746 4046 8712
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:50 PM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 23, 2:50 PM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 250 PM EST MON JUL 23 2001 FCST PRBLM THIS PACKAGE WL BE PROB OF TSRA...HEAT ADVISORY POTENTIAL AND IF AND WHEN LESS HUMID AIR WL MOV INTO CWA. CURRENT SFC CHART SHOWS A SFC FNT FM WRN OK THRU LK SUPERIOR. SATELLITE...LIGHTNING AND RADAR LOOPS INDICATED A LN OF TSRA DVLPG ALONG FNT OVR WRN IL THIS AFT. H2O VAPOR LOOPS INDICATE A S/W OVR IA...ALSO ASSOCIATED WITH THE DVLPG TSRA. MDLS ARE IN REASONABLE AGREEMENT IN SYNOPTIC SCALE. AT FINER SCALES THERE ARE SOME DISAGREEMENTS. WL TREND TO ETA FOR FINER SCALE SOLNS AS IT SEEMS TO INITIALIZE A BIT BETTER. AVN SEEMS A BIT FAST WITH PUSHING COOLER AIRMASS IN...SO WL TEND TO ETA/NGM (SLOWER) SOLNS FOR SFC FNTL AND THICKNESS FIELD SOLNS. IN BIG PICTURE...UPR RIDGE OVR SRN PLAINS IS PROGGED TO SLOWLY RETROGRADE THRU THE PD. AS THIS FEATURE MOVES SWWD THE CURRENT ZNL FLO OVR CWA WL BECOME NWRLY ALLOWING FOR THE PUSH OF COOLER AND DRIER AIR. IN THE MEANTIME...INSTABILITY (LI'S TO -8 AND LARGE CAPES)...WK OUTFLO BOUNDARIES (FM LEFT OVER CONVECTION) AND NUMEROUS S/WS WL CONT TO ALLOW SCT TSRA THRU WEDNESDAY. 70 TO 80 DEGREE DEW PNTS WL CONT OVR THE CWA TONIGHT THRU WEDNESDAY. COOL FNT PROGGED THRU MUCH OF CWA BY WED NITE. HEAT INDICIES APPROACHING 105 FOR AN HOUR IN THE CWA ON TUE AND WED AS RESULT...BUT DO NOT MEET 105 CRITERIA FOR 3 HRS TO ISSUE ADVSY...SO WL LEAVE OUT OF ZNS FOR NOW. CONSIDERING STATEMENT TO HIGHLIGHT. AS FOR TSRA...EXPECT THE LN OF CONVECTION OVR WRN IL TO MOV EWD INTO THE CWA OVERNIGHT. ISOLATED TSRA PSBL BEFORE DARK TOO...BUT NOTHING ORGANIZED IN THE CWA THIS EVENING. WL LV CHC POPS THRU WED DUE TO ABV MNTND REASONING. MOS POPS AND GUID IN BALL PARK AND ACCEPTABLE. .IND...NONE. EDDY
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.